Alert archive / Alabama / River Flood Warnings in 2008
River Flood Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at May 15, 2008, 2:54 PM CDT for Sumter County, Alabama. It took effect at May 16, 2008, 4:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 15, 2008, 2:54 PM CDT (19:54 UTC)
- In effect from
- May 16, 2008, 4:00 PM CDT
- Expired
- May 16, 2008, 9:56 AM CDT
- In force
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
County Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 146 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sucarnoochee River at Livingston (LVNA1). The gauge peaked at 16.14 ft at May 15, 2008, 3:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KBMX 151954 FLWBMX BULLETIN FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM, AL 254 PM CDT THU MAY 15 2008 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... SUCARNOOCHEE RIVER AT LIVINGSTON AFFECTING SUMTER COUNTY. .HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY GREATER AMOUNTS HAS OCCURRED DURING THE PAST 24 HOURS OVER THE SUCARNOOCHEE BASIN... AND A FLOOD WARNING IS NOW IN EFFECT FOR THE SUCARNOOCHEE RIVER. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. ALC119-160754- /O.NEW.KBMX.FL.W.0003.080516T1800Z-080517T1700Z/ /LVNA1.1.ER.080516T1800Z.080517T0000Z.080517T0200Z.NO/ 254 PM CDT THU MAY 15 2008 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON. * FROM FRIDAY AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11:30 AM THURSDAY THE STAGE WAS 10.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 18.1 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY NIGHT. * IMPACT...AT 18 FEET...FLOODING OF FARMLANDS AROUND LIVINGSTON OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND $$
2 follow-up statements
000 WGUS84 KBMX 160120 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 820 PM CDT THU MAY 15 2008 ...THE FLOOD WARNING CONTINUES FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON... .HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HEAVIER AMOUNTS HAS OCCURRED DURING THE PAST 24 HOURS OVER THE SUCARNOOCHEE BASIN... AND A FLOOD WARNING IS IN EFFECT FOR THE SUCARNOOCHEE RIVER. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. ALC119-161320- /O.EXT.KBMX.FL.W.0003.080516T2100Z-080517T1700Z/ /LVNA1.1.ER.080516T2100Z.080517T0000Z.080517T0200Z.NO/ 820 PM CDT THU MAY 15 2008 THE FLOOD WARNING CONTINUES FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM THURSDAY THE STAGE WAS 14.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 18.1 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY EVENING. * IMPACT...AT 18.0 FEET...FLOODING OF FARMLANDS AROUND LIVINGSTON OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND $$
000 WGUS84 KBMX 161456 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 956 AM CDT FRI MAY 16 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON... .RISES ON THE SUCARNOOCHEE RIVER HAVE NOT BEEN AS GREAT AS EXPECTED...AND THE FLOOD WARNING IS NO LONGER IN EFFECT. THIS WILL BE THE LAST STATEMENT ISSUED ON THIS EVENT. ALC119-161526- /O.CAN.KBMX.FL.W.0003.000000T0000Z-080517T1700Z/ /LVNA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 956 AM CDT FRI MAY 16 2008 THE FLOOD WARNING IS CANCELLED FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON. * AT 7:30 AM FRIDAY THE STAGE WAS 13.4 FEET. * FLOOD STAGE IS 18 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.94 FEET THURSDAY EVENING. THE RIVER IS FORECAST TO RISE BACK TO NEAR 15 FEET BY SUNDAY MORNING...AND THEN BEGIN A SLOW FALL BY SUNDAY NIGHT. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at May 15, 12:30 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 15, 12:30 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT THU MAY 15 2008 .UPDATE...UPDATED FOR AVIATION DISCUSSION. && .UPDATE... DID A QUICK UPDATE TO LOWER AFTERNOON TEMPS AND RAISE POPS IN SE. AM NOTING BACK EDGE OF RAIN IN EASTERN MS...CLICKING ALONG AT A PRETTY GOOD PACE. BACK EDGE WILL BE WORKING INTO THE WEST DURING EARLY AFTERNOON. CONCERNED ABOUT POSSIBLE FORMATION OF A GRAVITY WAVE ON THE BACK EDGE. ALSO...WATCHING STORMS TO THE SOUTH AS THEY MOVE UP. SOME CONCERN THEY MAY MOVE INTO THE SOUTHERN TIER. JONES/90 && .AVIATION...18Z TAF DISCUSSION. FIRST WAVE OF MODERATE TO HEAVY RAIN WILL BE ENDING FROM SOUTHWEST TO NORTHEAST THROUGH THE EARLY EVENING HOURS. LOOK FOR THE CEILINGS TO RISE SLIGHTLY AS THE RAIN BECOMES LIGHTER...HOWEVER...LOOKING FOR A DRAMATIC DECREASE OVERNIGHT INTO MOSTLY IFR CONDITIONS. THE VISIBILITIES WILL BE LINGERING AROUND THE IFR AND MVFR CATEGORIES THROUGH MUCH OF THE PERIOD. ADDITIONALLY...THERE IS A CHANCE THAT ADDITIONAL RAINFALL MAY DEVELOP ALONG THE FRONT DURING THE EARLY MORNING HOURS. THINKING IS THIS WILL ONLY AFFECT MGM AND TOI. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 81/88/10
In the hours before
Local storm report, May 15, 12:25 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1225 PM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM LIGHTNING WETUMPKA 32.54N 86.20W
05/15/2008 ELMORE AL EMERGENCY MNGR
LIGHTNING STRUCK A TREE AND THE TREE FELL ON A HOUSE. THE
HOUSE CAUGHT FIRE AND PEOPLE ARE TRAPPED IN THE HOUSE.
&&
03Local storm report, May 15, 1:22 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
122 PM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM FUNNEL CLOUD HENDERSON 31.67N 86.07W
05/15/2008 PIKE AL LAW ENFORCEMENT
TROY POLICE DEPARTMENT REPORTED A FUNNEL CLOUD IN
HENDERSON AT COUNTY ROAD 2246 HEADING TOWARDS TROY.
&&
LINHARESSpecial weather statement, May 15, 2:26 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 226 PM CDT THU MAY 15 2008 ALZ042-044-152015- LOWNDES-MONTGOMERY- 226 PM CDT THU MAY 15 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN LOWNDES AND MONTGOMERY COUNTIES UNTIL 315 PM CDT... AT 221 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF CANTELOUS...OR 8 MILES NORTHEAST OF HAYNEVILLE...MOVING EAST AT 30 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HOPE HULL. SNOWDOUN. PIKE ROAD. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 10:39 AM CDT | Areal Flood Advisory | BMX | Greene, Hale, Marengo, Pickens, Sumter, Tuscaloosa | 3 hr |
| May 15, 11:07 AM CDT | Areal Flood Advisory | BMX | Autauga, Bibb, Chilton, Dallas, Jefferson, Perry and 1 more | 3 hr |
| May 15, 12:01 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 44 min |
| May 15, 12:58 PM CDT | Tornado Warning | BMX | Pike | 62 min |
Nearby
River Flood Warnings in Alabama, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.